WIT Press


Radiation And Diffraction Of A Submerged Sphere

Price

Free (open access)

Paper DOI

10.2495/FSI030021

Volume

71

Pages

10

Published

2003

Size

425.82 kb

Author(s)

S.H. Mousavizadegan, M. Rahman & M.G. Satish

Abstract

Radiation and diffraction of a submerged sphere S. H. Mousavizadeganl, M. Rahman2 & M. G. Satish3 'Dept. of Mechanical Engineering, Dalhousie University, Canada 2Dept. of Engineering Mathematics, Dalhousie University, Canada 'Dept. of Civil Engineering, Dalhousie University, Canada Abstract This paper presents an analytical investigation and numerical solutions to the problems of wave radiation and wave diffraction by a submerged sphere. We assume that the fluid is homogeneous, inviscid, and incompressible and the fluid motion is irrotational. The surge and the heave motions are studied and the hydrodynamic coefficients of these motions are calculated. The analytical solutions are obtained by expanding the velocity potential into a series of associated legendre functions in a spherical coordinate system. The problem is also solved numerically based on the boundary integral equation method (BIEM) using non-singular form of the Green's formula. The major advantages of this modified fomulation are

Keywords